Texas, 2022

Hail and Damaging Winds in Texas, May 10, 2022

May 10, 2022 · NWS AMA · 45 events in 13 counties and zones

An upper level system over northern California ushered mid-level moisture into West Texas, with a weak disturbance aloft assisting in shower and thunderstorm development across the Texas and Oklahoma Panhandles. A dryline stretched southwest to northeast across the central Texas Panhandle with strong to severe scattered thunderstorms initiating along and east of the dryline during the late…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

An upper level system over northern California ushered mid-level moisture into West Texas, with a weak disturbance aloft assisting in shower and thunderstorm development across the Texas and Oklahoma Panhandles. A dryline stretched southwest to northeast across the central Texas Panhandle with strong to severe scattered thunderstorms initiating along and east of the dryline during the late afternoon hours. Large hail up to tennis ball size and wind gusts up to 60 to 70 mph with some areas of blowing dust were reported throughout the late afternoon and early evening hours. By sunset, the storms became linear and wind driven with a decreasing threat of hail but a continuation of severe wind gusts up to 70 to 80 mph. The highest wind gust of 81 mph was measured at the West Texas Mesonet 2 miles east of Pampa, Texas. Following the line of storms, light rain showers developed with bursts of gusty winds across portions of the eastern half of the Texas and Oklahoma Panhandles. In addition, a few non-thunderstorm severe wind gusts also occurred on the western edge of the light precipitation prior to all severe wind reports ending before Midnight.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 10, 1:50 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, May 10, 1:50 PM CST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
250 PM CDT Tue May 10 2022

.SHORT TERM...This afternoon through tonight...

Summary:
Thunderstorms and severe thunderstorms are possible this afternoon
and evening across mainly the central and eastern Texas Panhandle.
Initially, large hail up to golf ball size and wind gusts up to 75
mph will be possible with the strongest storms, favoring the
southern and southeastern Texas Panhandle. Thunderstorms are
expected to begin to develop around 4-7 PM today. After sunset,
the large hail threat will decrease and the damaging wind threat
will be the primary concern with the thunderstorms. Lingering
showers and storms may continue after midnight, but the severe
threat should decrease as the night goes on.

Current water vapor satellite imagery early this afternoon
depicts an area of mid level moisture across western Texas that is
steadily moving northeast early this afternoon. At the surface, a
dry line is currently oriented from approximately Tulia up
through Clarendon and further northeast towards Wheeler early this
afternoon. On the southeast and east side of the dryline, surface
dew points are rising into the 50s to low 60s. To the east and
southeast of the dryline, some cumulus clouds are being observed
on the latest visible satellite imagery and should continue to
become more widespread as the day progresses.

The latest suite of model guidance continues to suggest the
surface dryline will mix back towards the west and northwest this
afternoon. Current thinking is that by late afternoon (4-6 PM
time frame) the dryline will be oriented from Amarillo to near
the Texas/Beaver county line in the Oklahoma Panhandle. With
surface dew points rising into the 50s and low 60s, plenty of
moisture will be available to aid in thunderstorm development. A
subtle shortwave embedded in the upper level flow will progress
across the Southern High Plains this afternoon and evening. As
this feature moves overhead, lift associated with this feature
combined with the dryline, should allow for thunderstorms to form
east of the dryline. Models differ substantially on some of the
severe parameters for this afternoon, mainly due to the position
of the dryline and the amount of moisture available in the lower
levels. Generally, MLCAPE values of 1500-2500 J/kg will exist east
of the dryline, with the highest values in the southeastern Texas
Panhandle. Shear values are not overly impressive, but given the
high CAPE values, large hail will be possible with the discrete
storms late this afternoon into early this evening. With DCAPE
values near 1500 J/kg, damaging winds will also be possible with
the storms today. Given PWAT values over 1 inch east of the
dryline, heavy rain may be possible with these storms, especially
in areas where training storms may occur. As more storms form this
evening, multi-clusters or a line of thunderstorms is expected to
form. Damaging winds will become the primary threat after sunset.
Thunderstorms will begin to dissipate and exit the CWA to the
east near midnight tonight as the severe threat will also be
decreasing around this time.

Muscha

&&

.FIRE WEATHER...Rest of today...

Critical fire weather conditions will continue this afternoon
across the central and western Panhandles. Winds thus far today
have been slow to increase, but are still expected to increase out
of the south this afternoon. A surface dryline is still expected
to retreat towards the west this afternoon. As this feature moves
back towards the west, dew points will rise substantially and the
critical fire weather conditions will end sooner for areas in the
central Panhandles. Areas in the far western Panhandles, will
remain drier and the relative humidities will remain in the 5-10%
range through this evening. Thunderstorms are also possible late
this afternoon/evening and lightning may cause fire starts.

Muscha

&&

.LONG TERM...
Upper level ridging will be in place over the FA with an upper
level trough over the western CONUS. An area of low pressure
associated with this western trough will stay out west as changes
to the orientation and tilt of the trough axis takes place going
into Thursday night. Showers and thunderstorms will be possible
both tomorrow and again Thursday night. Friday may be slightly
cooler before temperature gradually rise back into the mid to
upper 90s for Monday.

Tomorrow, a leeside surface low will be hanging out in central to
eastern CO with a dryline extending south through the western
portions of the TX and OK Panhandles. This will keep Tds in the
50s to 60s across most of the FA. With plenty of low level
moisture in place east of the dryline showers and thunderstorms
will be possible across much of the area Wed afternoon into
evening. Especially since a shortwave mid level disturbance is
progged to move north across portions of the FA going into the
evening. Around this time the dryline is progged to retreat into
portions of eastern NM widening the scope of showers and
thunderstorms over western portions of the Panhandles. Also by the
evening hours the H5 low is progged to be over southwest UT and
northwest AZ with higher wind speeds aloft over NM. Some slightly
better bulk shear (approaching 25 kts) will be present over
portions of eastern NM into western TX/OK Panhandles. This will
slightly increase the threat for severe thunderstorms as CAPE
values approach 1500 J/Kg. The CAPE alone elsewhere in the
Panhandles will make some isolated pulse type severe possible with
60 mph wind gusts and quarter size hail as the main threats.

Thursday the dryline is progged to mix east and stall around a
line extending from Armstrong County to far eastern Texas County.
The NBM did not give any PoPs for Thursday afternoon. Have added
some slight chance PoPs to the eastern combined Panhandles as the
GFS, EC and CMC indicated some evening showers and thunderstorms
possible after 00Z Fri due to a passage of a mid level
disturbance. The best dynamics will be well to the north in
portions of CO, KS, and NE with the H5 low. However, this trough
will send a weak cold front into the area Thursday night into
Friday with slightly cooler temps on Friday afternoon with lower
80s to the northwest and upper 80s to the southeast.

Saturday and Sunday will be a few degrees warmer than Friday. As
for now it is looking like mid to upper 90s return to the forecast
this coming Monday. High pressure is progged to build over the
area through the weekend with a ridge centering overhead Monday
bringing those higher temperatures.

Hoffeditz

&&

.Fire Weather...Wednesday and Thursday...
A very dry Cimarron, Dallam, and Hartley County may very well find
themselves just to the west of a dryline tomorrow afternoon.
Southwest winds around 20-25 mph with gusts up to 35 to 40 mph
will aid in some elevated to possibly critical fire weather
conditions for these counties. RH values will be as low as 20-25
percent and not provide much protection to the very dry fuels.
Also, thunderstorm activity is anticipated around the dryline,
causing some concerns for fire starts tomorrow afternoon into
evening. The dryline is to eventually looking to retreat into
parts of eastern NM bringing higher dewpoints and some decent RH
recovery into the overnight hours.

Thursday, the dryline will mix to the east once again. Leaving
much of the western to northwestern TX Panhandle, and western to
central OK Panhandle in dry air once again. RH values will fall to
the mid to upper single digits and southwest winds in the 20-25
mph range. Critical fire weather conditions are possible for this
area in the northwest third to half of the combined Panhandles as
fuels remain dry and not expecting any soaking rains with
thunderstorm activity on Wednesday.

Hoffeditz

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                63  90  64  94  54 /  60  30  30  10  10
Beaver OK                  64  91  65  94  56 /  30  20  10  10  10
Boise City OK              58  90  59  90  48 /  10  30  20   5   5
Borger TX                  65  93  67  97  57 /  50  30  30  10  10
Boys Ranch TX              62  93  64  95  52 /  30  50  30   5   5
Canyon TX                  61  90  63  94  53 /  60  30  20  10  10
Clarendon TX               63  89  66  92  59 /  60  20  10  10  20
Dalhart TX                 57  90  57  90  47 /  20  40  30   5   5
Guymon OK                  64  93  64  96  54 /  20  30  20   5  10
Hereford TX                60  91  62  94  52 /  60  40  30   5  10
Lipscomb TX                64  90  67  92  58 /  40  20  10  10  20
Pampa TX                   63  88  64  92  56 /  50  20  20  10  20
Shamrock TX                64  90  66  92  61 /  50  10  10   5  20
Wellington TX              65  92  67  94  62 /  60  10   5   5  20

&&

.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 10 PM CDT this evening for the following
     zones: Carson...Dallam...Deaf Smith...Hansford...Hartley...
     Hutchinson...Moore...Oldham...Palo Duro Canyon...Potter...
     Randall...Sherman.

     Fire Weather Watch from Thursday morning through Thursday
     evening for the following zones: Dallam...Deaf Smith...
     Hartley...Moore...Oldham...Sherman.

OK...Red Flag Warning until 10 PM CDT this evening for the following
     zones: Cimarron...Texas.

     Fire Weather Watch from Thursday morning through Thursday
     evening for the following zones: Cimarron...Texas.

&&

5/36
Hazardous weather outlook, May 10, 3:21 PM CST, 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
421 PM CDT Tue May 10 2022

OKZ001>003-TXZ001>020-317-111100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
421 PM CDT Tue May 10 2022

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Critical fire weather conditions are possible across the western
and central Texas and Oklahoma Panhandles today, with a Red Flag
Warning currently in effect through 10 PM CDT today.

Thunderstorms are possible during the late afternoon and evening
hours across the southeastern half of the combined Texas and
Oklahoma Panhandles today. Some of the thunderstorms will have
the potential to become severe, with large hail and damaging winds
the primary hazards. A Severe Thunderstorm Watch is in effect for
the southern half of the Texas Panhandle until 11 PM CDT this
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible during the late afternoon and evening
hours across a majority of the Panhandles Wednesday and then
again Thursday evening across the eastern half of the Texas and
Oklahoma Panhandles. A few storms will have the potential to
become severe, with large hail and damaging winds the primary
hazards.

Elevated to critical fire weather conditions are expected on
Thursday for the western combined Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later this afternoon and
evening.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions today and Thursday.

In the hours before

Special weather statement, May 10, 3:24 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Amarillo TX
424 PM CDT Tue May 10 2022

TXZ013-014-018-019-102200-
Gray TX-Donley TX-Carson TX-Armstrong TX-
424 PM CDT Tue May 10 2022

...A strong thunderstorm will impact portions of northeastern
Armstrong, southeastern Carson, southwestern Gray and western Donley
Counties through 500 PM CDT...

At 424 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Groom, or 15 miles east of Claude, moving north at 30
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clarendon, White Deer, Groom, Lefors, Howardwick, Lake Mcclellan,
Kingsmill, Greenbelt Lake and Goodnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3484 10086 3492 10134 3550 10117 3546 10067
TIME...MOT...LOC 2124Z 193DEG 27KT 3511 10110

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

LFM

The radar

The Amarillo radar (KAMA), 54 km away, was scanning. The volume nearest the first event began at 21:40 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 22 hail. Local standard time, as filed.

Hail, Carson

When
May 10, 3:40 PM CST
Where
Carson County, 0.89 mi NW of Groom
Measured
1 in hail
Reported by
Public
Coordinates
35.210, -101.110

Hail, Carson

When
May 10, 3:55 PM CST
Where
Carson County, 7.96 mi SSE of White Deer
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.330, -101.110

Discovered quarter size hail on the ground 5 to 6 minutes prior to his arrival around 1701CDT.

Hail, Carson

When
May 10, 4:07 PM CST
Where
Carson County, 0.56 mi E of White Deer
Measured
0.75 in hail
Reported by
Public
Coordinates
35.430, -101.170

Hail, Carson

When
May 10, 4:20 PM CST
Where
Carson County, White Deer
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
35.430, -101.180

Thunderstorm Wind, Deaf Smith

When
May 10, 5:09 PM CST
Where
Deaf Smith County, 2.36 mi NNW of Hereford
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
34.850, -102.420

Thunderstorm Wind, Deaf Smith

When
May 10, 5:23 PM CST
Where
Deaf Smith County, 2.36 mi NNW of Hereford
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
34.850, -102.420

Hail, Donley

When
May 10, 5:24 PM CST
Where
Donley County, 1.49 mi NNE of Ashtola
Measured
2.5 in hail
Reported by
Public
Coordinates
35.020, -101.060

Thunderstorm Wind, Randall

When
May 10, 5:29 PM CST
Where
Randall County, 3.64 mi NNE of Umbarger
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.000, -102.080

Hail, Randall

When
May 10, 5:30 PM CST
Where
Randall County, 2.83 mi E of Canyon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.980, -101.870

Hail, Randall

When
May 10, 5:32 PM CST
Where
Randall County, 3.67 mi ENE of Canyon
Measured
1.75 in hail
Reported by
Public
Coordinates
35.000, -101.860

Hail, Wheeler

When
May 10, 5:32 PM CST
Where
Wheeler County, 0.56 mi W of New Mobeetie
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.530, -100.440

Hail, Deaf Smith

When
May 10, 5:33 PM CST
Where
Deaf Smith County, 5.53 mi N of Milo Center
Measured
1.75 in hail
Reported by
Public
Coordinates
35.060, -102.400

Hail, Randall

When
May 10, 5:33 PM CST
Where
Randall County, 3.15 mi WNW of Timbercreek Canyon
Measured
2 in hail
Reported by
Public
Coordinates
35.070, -101.870

Thunderstorm Wind, Oldham

When
May 10, 5:33 PM CST
Where
Oldham County, 4.57 mi E of Vega
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.240, -102.350

Thunderstorm Wind, Oldham

When
May 10, 5:33 PM CST
Where
Oldham County, 3.95 mi E of Vega
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.250, -102.360

From the station located near Vega, TX.

Hail, Randall

When
May 10, 5:35 PM CST
Where
Randall County, 1.13 mi E of Canyon
Measured
1 in hail
Reported by
Public
Coordinates
34.980, -101.900

Hail, Potter

When
May 10, 5:43 PM CST
Where
Potter County, 1.69 mi W of Amarillo
Measured
1.5 in hail
Reported by
Public
Coordinates
35.200, -101.850

Hail, Randall

When
May 10, 5:43 PM CST
Where
Randall County, 3.51 mi NE of Canyon
Measured
1.5 in hail
Reported by
Public
Coordinates
35.010, -101.870

Thunderstorm Wind, Randall

When
May 10, 5:43 PM CST
Where
Randall County, 9.82 mi NW of Canyon
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.090, -102.030

Report of an 8 diameter tree branch was blown down. Peak wind gust measured at 52 mph.

Hail, Hemphill

When
May 10, 5:45 PM CST to 5:55 PM CST
Where
Hemphill County, 0.89 mi NW of Canadian
Measured
1 in hail
Reported by
Public
Coordinates
35.910, -100.390

Hail, Randall

When
May 10, 5:47 PM CST
Where
Randall County, 7.94 mi WSW of Amarillo
Measured
0.75 in hail
Reported by
Public
Coordinates
35.140, -101.940

Hail, Randall

When
May 10, 5:48 PM CST
Where
Randall County, 9.76 mi WSW of Amarillo
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.130, -101.970

Thunderstorm Wind, Gray

When
May 10, 5:49 PM CST
Where
Gray County, 9.62 mi W of Alanreed
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.230, -100.900

This was from the mesonet station located near Lake McClellan.

Hail, Potter

When
May 10, 5:50 PM CST
Where
Potter County, 1.49 mi NNE of Amarillo
Measured
0.75 in hail
Reported by
Public
Coordinates
35.220, -101.810

Thunderstorm Wind, Potter

When
May 10, 5:52 PM CST
Where
Potter County, 1.38 mi N of (Ama)amarillo Intl A
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
35.240, -101.720

Hail, Randall

When
May 10, 5:53 PM CST
Where
Randall County, 3.5 mi SW of Amarillo
Measured
1 in hail
Reported by
Public
Coordinates
35.170, -101.870

Thunderstorm Wind, Ochiltree

When
May 10, 5:55 PM CST
Where
Ochiltree County, 0.69 mi S of Perryton
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
36.390, -100.800

Hail, Armstrong

When
May 10, 5:56 PM CST
Where
Armstrong County, 0.89 mi SE of Claude
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.110, -101.360

Hail, Potter

When
May 10, 5:56 PM CST
Where
Potter County, 1.32 mi WSW of Amarillo
Measured
0.88 in hail
Reported by
Public
Coordinates
35.190, -101.840

Thunderstorm Wind, Potter

When
May 10, 5:56 PM CST
Where
Potter County, 10.34 mi ESE of Valle de Oro
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
35.420, -101.930

Thunderstorm Wind, Potter

When
May 10, 5:58 PM CST
Where
Potter County, 9.69 mi N of Amarillo
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
35.340, -101.810

From the station located 9 NNE of Amarillo.

Hail, Potter

When
May 10, 6:00 PM CST
Where
Potter County, 3.5 mi N of Amarillo
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.250, -101.810

Thunderstorm Wind, Potter

When
May 10, 6:00 PM CST
Where
Potter County, 1.38 mi N of (Ama)amarillo Intl A
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
35.240, -101.720

Hail, Armstrong

When
May 10, 6:05 PM CST
Where
Armstrong County, 0.89 mi SW of Claude
Measured
1.5 in hail
Reported by
Public
Coordinates
35.110, -101.380

Thunderstorm Wind, Randall

When
May 10, 6:09 PM CST
Where
Randall County, 2.99 mi NNW of Palo Duro Canyon State Park
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.990, -101.690

From the mesonet station located at the Palo Duro Canyon Rim.

Thunderstorm Wind, Carson

When
May 10, 6:28 PM CST
Where
Carson County, 1.49 mi SSW of Panhandle
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
35.330, -101.390

From the station located near Panhandle.

Thunderstorm Wind, Oldham

When
May 10, 6:34 PM CST
Where
Oldham County, 3.95 mi E of Vega
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.250, -102.360

Thunderstorm Wind, Hutchinson

When
May 10, 6:45 PM CST
Where
Hutchinson County, Hutchinson Co Arpt
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
35.700, -101.400

Thunderstorm Wind, Armstrong

When
May 10, 6:51 PM CST
Where
Armstrong County, 0.89 mi NE of Goodnight
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.040, -101.190

From the station located SE of Claude.

Thunderstorm Wind, Armstrong

When
May 10, 7:01 PM CST
Where
Armstrong County, 0.89 mi NE of Goodnight
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
35.040, -101.190

Mesonet station located SE of Claude.

Thunderstorm Wind, Gray

When
May 10, 7:05 PM CST
Where
Gray County, 2.64 mi ESE of Pampa Lefors Arpt
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
35.600, -100.960

There was a report receivd of a metal barn destroyed.

Thunderstorm Wind, Gray

When
May 10, 7:06 PM CST
Where
Gray County, 0.69 mi S of Pampa Lefors Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
35.610, -101.000

KPPA AWOS recorded a 58 mph gust sometime in the 10 minutes preceding the 2015CDT observation. Approximate time within this window based on radar.

Thunderstorm Wind, Gray

When
May 10, 7:07 PM CST
Where
Gray County, 2.64 mi ENE of Pampa
Measured
70 kt (81 mph) measured gust
Reported by
Mesonet
Coordinates
35.550, -100.930

From the mesonet station located near Pampa.

Thunderstorm Wind, Lipscomb

When
May 10, 7:28 PM CST
Where
Lipscomb County, 7.83 mi W of Lipscomb
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.220, -100.410

From the mesonet station located near Lipscomb.

Thunderstorm Wind, Hemphill

When
May 10, 7:35 PM CST
Where
Hemphill County, 8.76 mi WNW of Gageby
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
35.690, -100.460

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1027702, 1027703, 1027704, 1027705, 1027727, 1027728, 1027707, 1027729, 1027708, 1027709, 1027710, 1027711, 1027712, 1027735, 1027740, 1027713, 1027714, 1027715, 1027725, 1027716, 1027717, 1027718, 1027736, 1027719, 1027732, 1027720, 1027731, 1027721, 1027722, 1027734, 1027739, 1027723, 1027730, 1027724, 1027737, 1027741, 1027738, 1027743, 1027744, 1027746, and more.